MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER COMPONENT OF THE 03.168.004; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH 12.5MM REAMER COMPONENT OF THE 03.168.004; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 03.168.006
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: part: 03.168.006, lot: f-22910 (b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Drill bit (part 03.168.005, lot 03.168.005) was returned as a concomitant device without an alleged complaint condition.Upon visual inspection, there is no evidence that this device contributed to the complaint condition, and therefore no additional investigation will be performed on this device.A reamer ø12.5 and a nut f/reamer were returned to depuy synthes for evaluation.Depuy synthes conducted a visual inspection and functional test of the returned devices.The visual inspection has shown that the reamer ø12.5 is in used condition.The two position - pins are in loose condition.A functional test cannot be performed.According of the two loose position - pins of the reamer ø12.5 it was not possible to turn the returned nut onto the reamer as intended.The damages are clearly caused post manufacturing.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material, and visual criteria at the time of release with no issues documented during the manufacturing process.No nonconformances (ncs) were generated during the production of the lot in question.As part of depuy synthes¿ quality process all devices are manufactured, inspected, and released to approved specifications.The received condition agree with the complaint description and the complaint therefore is confirmed.The visual inspection has shown that the reamer ø12.5 is in used condition.The two position - pins are in loose condition.These losing condition of the position - pins prevent an accurate assembling of the nut.What a mechanical forces impact sheared on the position pins cannot anymore be detected.We can only assume that the damage has occurred due to a temporary overloading during use.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021, the patient underwent the fns surgery for the femoral neck fracture with the reamer and nut in question.Before the surgery, when the sales rep showed how the instrument is used, the engagement between the reamer and nut was bad and the connection was bad.Only 80mm, the connection seemed to be good.During the surgery, the measuring value was 85mm.The surgeon tried to loosen the connection between the reamer and nut with the pliers or forceps, but he couldn¿t because it was very hard.He drilled with the reamer (80mm), and the surgery was completed successfully with a forty-five (45) minutes delay.This report is for a 12.5mm reamer component of the 03.168.004.This is report 1 of 1 for (b)(4).

Brand Name
12.5MM REAMER COMPONENT OF THE 03.168.004
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11362158
Report Number8030965-2021-01231
Device Sequence Number715171
Product Code HWE
UDI-Device Identifier07611819657328
UDI-Public(01)07611819657328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.006
Device Lot NumberF-22910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1